MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-14-30-3D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when fist coil inserted into the catheter, it stuck in the middle and when pulled, it was broken.The second coil was inserted into the catheter, same problem happened.When we use the third coil (axium 9x30 3d) it was successful.The coils were stuck in the middle of the catheter.The catheter was not damaged.The coil was damaged.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment neurovascular abnormalities.It was noted the patient's blood flow was normal and v essel tortuosity was minimal.Ancillary devices include a echelon (medtronic) 105-5091-150; avigo (medtronic) 103-0606-200 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the coil came out of the introducer sheath smoothly.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).No detachments attempts were made.There was no damage observed to the pushwire.The coil was removed from the patient.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis m-81805, 203cm ruler m-83360 as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened individual axium inner pouch and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was found to be applied incorrectly with the wavelock facing towards the distal end of the implant coil.The introduce sheath was found to be in good condition.The pushwire was found to be bent at ~50.8cm from the proximal end; in addition, the pushwire found to be bent within the introduce sheath at ~73.7cm and bent at ~53.4cm from the distal end.The axium implant coil was found to be damaged within the introducer sheath (wavelock); however still intact with the pushwire detach element.No other anomalies were observed.Testing/analysis (including sem reports): during testing , the axium implant coil was flushed with water, and retracted from the introducer sheath without any issues.The axium implant coil was resheath correctly, against some resistance.No further resistance testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter ¿ was unable to be confirmed; however, the event could not be ruled out.The damage found with the axium device was found to be consistent with advancement against resistance.The axium device was returned with the pushwire bent and the implant coil damaged within the introducer sheath.The introducer sheath was found to be applied inverted, which could have happened during preparation.The echelon-10 microcatheter mentioned in the report was not returned; therefore, any contribution the microcatheter had towards resistance was unable to be assessed.The echelon-10 microcatheter was found to be compatible with the axium device.A possible caused of ¿coil resistance/stuck in catheter¿ could have been caused by the inverted introducer sheath.The correct position of the introducer sheath is with the wavelock facing towards the proximal end of the pushwire.The introducer sheath wavelock around the distal end of the implant coil , can possibly lead to resistance within the introducer sheath, or while advancing the axium implant coil within a microcatheter; however, the root cause of ¿ coil resistance/stuck in catheter¿ was unable to be determined.Another possible cause of ¿ coil resistance/stuck in catheter¿ could have been caused by damage or kink to pushwire.Based on the device analysis and the reported information, the customer¿s report of ¿coil separation/break¿ was unable to be confirmed as the implant coil was returned still attached to the pushwire.The root cause was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿resistance/failure to resheath¿ was able to be confirmed.During testing the axium implant coil was able to be researched with some minor resistance, which was caused by the damaged pushwire.A possible cause for ¿ resistance/failure to resheath¿ is but not limited to failure to hydrate per ifu or sheath not held vertically during hydration.The root cause could not be determined.The device and any accessories were prepared as indicated in the ifu; in addition, a continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).H6.Coding upated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22649139
Report Number9617601-2025-00733
Device Sequence Number8681650
Product Code KRD
UDI-Device Identifier00847536037977
UDI-Public(01)00847536037977(17)271102(10)230025312
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-14-30-3D
Device Catalogue NumberQC-14-30-3D
Device Lot Number230025312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer07/29/2025
09/25/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/22/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient SexMale